MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number 9-GW-002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an amplatzer guidewire (9-gw-002) was chosen for the procedure.After removing the guidewire after implanting the occluder, a fracture was noted at the distal end of the guidewire (close to the j-tip) with exposed tips.There was no excessive manipulation of the guidewire during use.The guidewire was placed in the left superior pulmonary vein without any difficulty.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of fracture was noted at the distal end of the guidewire with exposed tips was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.Imaging received appeared to show device deformation, which could not be confirmed without device return.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There was no evidence to suggest that the design of the guidewire or any manufacturing related concerns has contributed to the reported incident.The cause of reported incident could not be conclusively determined.However, based on the information provided, ¿improper use¿, and/or ¿excessive force used¿ may have impacted on the event as reported.
 
Additional Manufacturer Narrative
An event of fracture was noted at the distal end of the guidewire with exposed tips was reported.A visual and microscopic examination of the returned product was completed, and the following features were observed.Fingerpull test was performed on the returned guidewire confirming that the guidewire¿s joints were intact.No anomalies were observed to indicate a manufacturing issue with the distal weld or the proximal weld.There was no evidence of the guidewire being fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There was no evidence to suggest that the design of the guidewire or any manufacturing related concerns has contributed to the reported incident.The cause of reported incident could not be conclusively determined.However, based on the information provided, ¿improper use¿, and/or ¿excessive force used¿ may have impacted on the event as reported.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an amplatzer guidewire (9-gw-002) was chosen for the procedure.After removing the guidewire after implanting the occluder, a fracture was noted at the distal end of the guidewire (close to the j-tip) with exposed tips.There was no excessive manipulation of the guidewire during use.The guidewire was placed in the left superior pulmonary vein without any difficulty.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18714647
Report Number2135147-2024-00701
Device Sequence Number6309361
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)280531(10)9943922
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-GW-002
Device Lot Number9943922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/28/2024
02/25/2025
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/03/2024
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale